Maryland, 2012

Lightning Strike in Maryland, September 5, 2012

September 5, 2012 · NWS AKQ · 1 event in 1 county or zone

Scattered thunderstorms in advance of a cold front produced lightning which caused several house fires across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms in advance of a cold front produced lightning which caused several house fires across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 5, 5:05 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Sep 5, 5:05 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
605 PM EDT WED SEP 5 2012

.SYNOPSIS...
UNSETTLED WEATHER CONTINUES THROUGH THIS WEEKEND AS A SERIES OF
LOW PRESSURE SYSTEMS IMPACT THE MID ATLANTIC REGION.

&&

.NEAR TERM /THROUGH THURSDAY/...
UPDATE TO LOWER POPS THROUGH THE LATE AFTERNOON/EARLY EVENING
PERIOD. LATEST GOES VISIBLE/IR IMAGERY AND LATEST RADAR TRENDS
INDICATE VERY LITTLE LARGE SCALE FORCING ACROSS THE AREA AS ANY
CONVECTION HAS BEEN UNABLE TO SUSTAIN ITSELF.

PREVIOUS DISCUSSION...
SFC LOW PRESSURE PUSHING OFF THE NEW ENGLAND COAST ATTM WILL PUSH
A COLD FRONT INTO THE MID-ATLANTIC REGION THIS EVENING. AS OF
3 PM...THE FRONT WAS CROSSING THE SPINE OF THE APPALACHIANS WITH A
LEE TROUGH IN PLACE OVER THE VA PIEDMONT. SHWRS/TSTMS HAVE BEGUN TO
DEVELOP AHEAD OF THE FRONT ACROSS CENTRAL VA IN AN AREA OF
MODERATE INSTABILITY (ML CAPE ~2000 J/KG). LACK OF SUFFICIENT
SHEAR HAS/WILL KEEP ANY TSTMS FROM BECOMING STRONG/SEVERE THIS
AFTERNOON/EVENING BUT GIVEN PW'S AOA 2 INCHES...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

THE FRONT MOVES INTO CENTRAL/SE VA TONIGHT THEN SLOWS/STALLS. WILL
KEEP CHC POPS GOING FOR MOST LOCATIONS THROUGH MIDNIGHT. THIS
ACTIVITY WILL TAPER OFF OVERNIGHT BUT STILL EXPECTING ISOLD/WIDELY
SCT SHWRS NEAREST THE FRONT IN SE VA/NE NC. WINDS TURNING TO THE
N-NE BEHIND THE FRONT SHOULD BRING SOME DRIER AIR INTO OUR FAR
N-NW ZONES LATE TONIGHT AND SHOULD SEE DRY WEATHER FOR THESE
LOCALES. LOWS TONIGHT WILL DROP INTO THE UPR 60S NW TO THE MID 70S
SE. PATCHY FOG WILL BE POSSIBLE TOWARD DAYBREAK THURSDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE SLOW-MOVING SFC FRONT SHOULD BE PUSHING SOUTH THROUGH THE VA
TIDEWATER THURSDAY MORNING BEFORE DROPPING SOUTH INTO EASTERN NC
THURSDAY AFTERNOON. THUS...CHC POPS WILL CONTINUE ALONG/SOUTH OF A
FVX-RIC-WAL LINE IN THE MORNING. AS THE FRONT DROPS SOUTH IN THE
AFTERNOON...CHC POPS WILL BE LIMITED TO FAR SOUTHERN VA AND NE NC.
SOME DRYING OCCURS ACROSS THE NORTHERN FA IN THE AFTERNOON...SO
ONLY SLGHT CHC POPS THERE. H85 TEMPS SUPPORT HIGHS IN THE UPR 80S
TO AROUND 90. HIGHEST POPS (30%) WILL BE ACROSS SERN AREAS THURS
NIGHT NEAREST THE FRONT. LOWS IN THE UPR 60S TO LOW 70S.

FRIDAY IS SHAPING UP TO BE A MAINLY DRY AND VERY WARM DAY. BEST
CHANCE FOR PRECIP WILL AGAIN BE ACROSS SERN AREAS NEAREST THE
STALLED COASTAL FRONT. HIGHS IN THE UPR 80S TO LOW/MID 90S. LOWS
UPR 60S TO LOW 70S.

BY SATURDAY...THE MEDIUM RANGE MODELS ARE STARTING TO COME INTO
AGREEMENT ABOUT A BROAD UPR TROUGH DIGGING INTO THE MIDWEST AND
PUSHING A STRONG COLD FRONT INTO CENTRAL VA BY SUNSET. THE
QUESTION REMAINS JUST HOW QUICKLY WILL PRECIP ARRIVE AHEAD OF
THIS SYSTEM. DUE TO SOME UNRESOLVED TIMING DIFFERENCES IN THE
MODELS...WILL NOT TRY TO TIME THE ONSET OF PRECIP ATTM BUT IT
LOOKS LIKE BEST OPPORTUNITY FOR PRECIP WILL BE DURING LATE SAT
AFTN AND NIGHT. HAVE MAINTAINED SOLID CHANCE POPS ALL DAY FOR NOW.
IT DOES LOOK LIKE BOTH THE GFS/ECMWF AGREE THAT THIS WILL BE A
PROGRESSIVE SYSTEM OVER THE WEEKEND INSTEAD OF THE CUT OFF LOW
SCENARIO THAT WAS ADVERTISED JUST YESTERDAY. THAT SHOULD HELP
LIMIT THE OVERALL FLOODING THREAT FOR OUR AREA. HOWEVER...DEPENDING
ON THE TIME OF THE FROPA SATURDAY (IF IT MOVES THROUGH DURING PEAK
HEATING) WE COULD SEE SOME STRONGER STORMS DEVELOP. HIGHS IN THE
80S TO AROUND 90.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BIG CHANGE FOR NEXT WEEK AS A STRONG COLD FRONT SWEEPS THROUGH THE
MID ATLANTIC SUNDAY.

PRECIP SHOULD BE ONGOING AT THE BEGINNING OF THE EXTENDED PERIOD AS
DEEP UPPER LEVEL TROUGH REMAINS OVER THE EAST COAST SATURDAY
NIGHT/SUNDAY. RRQ OF UPPER LEVEL JET...ALONG WITH MID LEVEL
DYNAMICS/VORT MAX WILL HELP ENHANCE SHOWERS THROUGH EARLY SUNDAY
MORNING. COLD FRONT PROGGED TO LOCATED OVER CENTRAL VA SUNDAY
MORNING. WHILE MODELS ARE IN MUCH BETTER AGREEMENT WITH HANDLING OF
SHORT WAVE...SOME SPATIAL AND TIMING DIFFERENCES STILL EXISTS.
05/12Z GFS PUSHES THE FRONT OFFSHORE ABOUT 6 HOURS BEFORE THE 05/12Z
ECMWF. HAVE TRENDED TOWARD A BLEND OF BOTH IN THIS FORECAST PACKAGE.
SHOWERS/THUNDERSTORMS WILL END WEST TO EAST SUNDAY MORNING AS THE
FRONT PUSHES THROUGH. HAVE OPTED FOR THE BEST POPS ACROSS ERN VA/NE
NC WITH ONLY SLIGHT CHANCE POPS ACROSS THE PIEDMONT. ONCE THE FRONT
PUSHES OFFSHORE SUNDAY AFTERNOON...CLEAR SKIES...DRY CONDITIONS AND
COOLING TEMPERATURES WILL FOLLOW. HIGH TEMPERATURES SUNDAY EXPECTED
TO ONLY REACH INTO THE UPPER 70S/LOW 80S. AS SKIES CLEAR SUNDAY
AFTERNOON/EVENING...MONDAY MORNING LOW TEMPS EXPECTED TO DIVE INTO
THE UPPER 50S/LOW 60S INLAND AND MID/UPPER 60S NEAR THE COAST.

THEREAFTER...HIGH PRESSURE WILL BUILD INTO THE REGION RESULTING IN
FAIR WEATHER...AND NEAR FALL LIKE CONDITIONS...THROUGH MUCH OF NEXT
WEEK. DAYTIME TEMPS WILL ONLY REACH INTO THE UPPER 70S/LOW 80S WITH
DEWPOINTS IN THE 50S UNDER CLEAR SKIES AND CALM WINDS. OVERNIGHT
LOWS WILL DROP INTO THE UPPER 50S/LOW 60S THROUGH MID WEEK.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
COMMUNICATION PROBLEM WITH KSBY ASOS. NO OBSERVATIONS BEING
RECEIVED THROUGH AWIPS. AMD NOT SKED IS BEING APPENDED TO THE TAF
ALTHOUGH AMENDMENTS WILL BE ISSUED IF DEEMED NECESSARY.

COLD FRONT LOCATED VICINITY OF NRN VA/SRN MD WILL CONTINUE TO
DRIFT SLOWLY SOUTH BEFORE STALLING ACROSS CENTRAL VA TONIGHT.
ABUNDANT MOISTURE HAS RESULTED IN SCT/LOCALLY BKN LOW CLOUDS 3-6K
FT AGL WITH BKN/LOCALLY OVC MID LEVEL DECK AOA 8K FT AGL.
SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP SOUTH OF
THE FRONT FROM DANVILLE TO PETERSBURG AND SALISBURY NWD. EXPECT THIS
TREND TO CONTINUE WITH TSRA MOTION TO THE NE. HAVE OPTED TO
MENTION VCTS AS COVERAGE IS LIMITED AND THUNDERSTORMS REMAIN
UNORGANIZED. MAIN THREATS WILL BE LOCALIZED/BRIEF MVFR/IFR
VSBYS/CIGS IN HEAVY RAIN. WIND GUSTS UP TO 35 MPH WILL ALSO BE
POSSIBLE. SWLY SFC WINDS OF 10 TO 15 KTS WITH OCCASIONAL GUSTS UP
TO 20 KTS WILL CONTINUE THROUGH LATE AFTERNOON. WINDS WILL SUBSIDE
THIS EVENING WITH SWLY WINDS GENERALLY LESS THAN 10 KTS OVERNIGHT.
SHRA/TSRA COVERAGE/INTENSITY WILL DECREASE THIS EVENING WITH BEST
CHANCES ACROSS SE VA/NE NC THIS EVENING/OVERNIGHT. MVFR/LOCALLY
IFR VSBYS/CIGS POSSIBLE OVERNIGHT DUE TO FOG/LOW
STRATUS...ESPECIALLY FOR AREAS THAT RECEIVE RAINFALL THIS
AFTERNOON.

MOSTLY DRY AND VFR CONDITIONS EXPECTED THURSDAY AND FRIDAY...MINUS
ISOLATED/SCATTERED SHRA/TSRA ACROSS SE VA/NE NC. UNSETTLED WEATHER
CONDITIONS THIS WEEKEND AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.MARINE...
UNSETTLED CONDITIONS ACROSS THE WATERS THRU THE END OF THE WEEK AS
A SERIES OF FRONTAL BOUNDARIES AND TROPICAL STORM LESLIE IMPACT THE
WATERS. 12 TO 14 SECOND SWELL PERIODS WILL ALSO CONTINUE THROUGH
THE WEEKEND RESULTING IN AT LEAST MODERATE RIP RISK.

HAVE OPTED TO DROP THE SCA OVER THE BAY AS OBSERVED WINDS/SEAS
HAVE TRENDED DOWNWARD OVER THE PAST FEW HOURS. A COLD FRONT WILL
APPROACH THE WATERS TONIGHT...BUT IS EXPECTED TO STALL AND
DISSIPATE OVER THE NRN WATERS BY TOMORROW MORNING. HIGH PRESSURE
WILL BUILD OVER THE WATERS THURSDAY AND FRIDAY ALLOWING FOR CALMER
CONDITIONS OVER THE BAY. A STRONG COLD FRONT WILL APPROACH THE WATERS
SATURDAY AND MOVE THROUGH THE WATERS SUNDAY MORNING. CAA BEHIND
THE FRONT IS EXPECTED TO PRODUCE STRONG NWLY WINDS THROUGH EARLY
NEXT WEEK. THEREAFTER...HIGH PRESSURE WILL BUILD OVER THE WATERS
EARLY NEXT WEEK.

NOW HURRICANE LESLIE WILL CONTINUE TO IMPACT THE COASTAL WATERS
WITH LONG PERIOD SWELL AND INCREASED SWELL HEIGHTS. OBSERVED SEAS
4 TO 7 FT THIS AFTERNOON AND WILL CONTINUE THROUGH THE WEEKEND.
FOR NOW...HAVE OPTED TO EXTEND SCA THROUGH THE END OF THE THIRD
PERIOD AND WILL EXTEND ACCORDINGLY. HAVE OPTED TO LEAVE MOUTH OF
BAY OUT OF SCA ATTM DUE TO LOWER OBSERVED SWELL HEIGHTS. LONG TERM
TRENDS HAVE TRENDED DOWN WITH SWELL HEIGHTS...BUT STILL SCA
CRITERIA...AS LESLIES TRACK HAS BEEN ADJUSTED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...JDM
NEAR TERM...AJZ/JDM
SHORT TERM...JDM/MPR
LONG TERM...SAM
AVIATION...SAM
MARINE...SAM
Hazardous weather outlook, Sep 5, 8:05 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT WED SEP 5 2012

MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-070115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
905 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ALONG A SLOW MOVING
BOUNDARY ON THURSDAY ACROSS SOUTHERN VIRGINIA AND NORTHEAST NORTH
CAROLINA. LOCALIZED HEAVY RAINFALL IS POSSIBLE IN THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ102-VAZ098>100-070115-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
905 PM EDT WED SEP 5 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-070115-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
905 PM EDT WED SEP 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-070115-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
905 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 5, 8:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
902 PM EDT WED SEP 5 2012

MDZ022>025-060200-
INLAND WORCESTER-MARYLAND BEACHES-SOMERSET-WICOMICO-
902 PM EDT WED SEP 5 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOMERSET...WORCESTER
AND WICOMICO COUNTIES THROUGH 1000 PM EDT...

AT 902 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SHAD POINT TO
POWELLVILLE...OR ALONG A LINE EXTENDING FROM FRUITLAND TO 14 MILES
WEST OF OCEAN CITY...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3814 7516 3814 7517 3814 7520 3820 7518
      3823 7521 3820 7525 3815 7525 3825 7568
      3845 7571 3842 7512 3841 7509 3838 7511
      3836 7510 3841 7508 3842 7505

ZIMMERMAN

The radar

The Dover AFB radar (KDOX), 52 km away, was scanning. The volume nearest the first event began at 01:13 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Wicomico

When
September 5, 8:15 PM EST to 8:30 PM EST
Where
Wicomico County, 0.54 mi E of Salisbury
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
38.370, -75.590

Lightning caused three house fires in a short period of time in the Salisbury city limits.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414278.